Alert archive / Tennessee / Flash Flood Warnings in 2013

Flash Flood Warning 15, NWS Morristown, TN

July 17, 2013Hawkins County, Sullivan County, Washington County, Tennessee; Scott County, Virginia

NWS Morristown, TN issued this flash flood warning at Jul 17, 2013, 6:32 PM EDT for Hawkins County, Sullivan County, Washington County, Tennessee; Scott County, Virginia. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2013, 6:32 PM EDT (22:32 UTC)
Expired
Jul 17, 2013, 9:30 PM EDT
In force
3 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
None

Counties Hawkins County, TN, Sullivan County, TN, Washington County, TN, Scott County, VA

The radar

The Knoxville radar (KMRX), 60 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 6:45 PM EDTFLASH FLOODFall Branch, TNWIDESPREAD FLASH FLOODING ARCROSS THE COUNTY. A FEW ROADS IN BRISTOL CURRENTLY IMPASSABLE. HIGHWAY 93 IN FALL BRANCH IS IMPASSABLE AS WELL AS SEVERAL OTHER ROADS.
Jul 17, 6:50 PM EDTFLASH FLOOD3 W Gate City, VAWATER FLOWING OVER A BRIDGE WITH A PRIVATE ROAD WASHED OUT.
Jul 17, 7:00 PM EDTFLASH FLOODGate City, VALOCALIZED FLOODING ACROSS GATE CITY AND SPEERS FERRY.A FEW ROADS TEMPORARILY CLOSED ACROSS THESE AREAS.
Jul 17, 7:15 PM EDTFLASH FLOODKingsport, TNWIDESPREAD FLOODING ACROSS COUNTY WITH SEVERAL ROADS CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2157 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WGUS54 KMRX 172232
FFWMRX
TNC073-163-179-VAC169-180130-
/O.NEW.KMRX.FF.W.0015.130717T2232Z-130718T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
632 PM EDT WED JUL 17 2013

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN HAWKINS COUNTY IN EAST TENNESSEE...
  SULLIVAN COUNTY IN EAST TENNESSEE...
  WASHINGTON COUNTY IN EAST TENNESSEE...
  SOUTHERN SCOTT COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 930 PM EDT

* AT 626 PM EDT...FLASH FLOODING HAS BEEN REPORTED OVER THE TRI 
CITIES AREA FROM SLOW MOVING AND PERSISTENT THUNDERSTORMS. DOPPLER 
RADAR HAS ESTIMATED THAT AROUND FOUR INCHES OF RAIN HAS FALLEN 
DURING THE PAST THREE HOURS OVER SULLIVAN COUNTY...WITH AN 
ADDITIONAL INCH OR TWO POSSIBLE DURING THE NEXT HOUR OR TWO.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3673 8234 3651 8226 3622 8237 3625 8263
      3648 8265 3645 8270 3642 8268 3633 8294
      3624 8308 3634 8316 3628 8324 3630 8326
      3638 8329 3641 8321 3651 8312 3656 8302
      3654 8295 3659 8284 3660 8271 3673 8277

$$

DMG
2 follow-up statements
545 
WGUS74 KMRX 172247
FFSMRX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
647 PM EDT WED JUL 17 2013

TNC073-163-179-VAC169-180130-
/O.CON.KMRX.FF.W.0015.000000T0000Z-130718T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN TN-WASHINGTON TN-HAWKINS TN-SCOTT VA-
647 PM EDT WED JUL 17 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM FOR SOUTHERN 
SCOTT...NORTHEASTERN HAWKINS...WASHINGTON...AND SULLIVAN COUNTIES...

AT 640 PM EDT...FLASH FLOODING HAS BEEN REPORTED OVER THE TRI CITIES 
AREA FROM SLOW MOVING AND PERSISTENT THUNDERSTORMS. DOPPLER RADAR 
HAS ESTIMATED THAT AROUND FOUR INCHES OF RAIN HAS FALLEN DURING THE 
PAST THREE HOURS OVER SULLIVAN COUNTY...WITH AN ADDITIONAL INCH OR 
TWO POSSIBLE DURING THE NEXT HOUR OR TWO.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3651 8226 3622 8237 3625 8263 3636 8264
      3641 8263 3642 8265 3648 8265 3650 8271
      3654 8276 3660 8271 3673 8277 3673 8234

$$

DMG
346 
WGUS74 KMRX 180013
FFSMRX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
813 PM EDT WED JUL 17 2013

TNC073-163-179-VAC169-180130-
/O.CON.KMRX.FF.W.0015.000000T0000Z-130718T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SULLIVAN TN-WASHINGTON TN-HAWKINS TN-SCOTT VA-
813 PM EDT WED JUL 17 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM FOR SOUTHERN 
SCOTT...NORTHEASTERN HAWKINS...WASHINGTON...AND SULLIVAN COUNTIES...

AT 808 PM EDT...DOPPLER RADAR INDICATED THAT SHOWERS AND 
THUNDERSTORMS WERE WEAKENING ACROSS THE WARNING AREA. HOWEVER... 
RUNOFF FROM THE EARLIER HEAVY RAINFALL WILL CONTINUE TO PRODUCE 
FLOODING...ESPECIALLY IN LOW LYING AND FLOOD PRONE AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3651 8226 3622 8237 3625 8263 3636 8264
      3641 8263 3642 8265 3648 8265 3650 8271
      3654 8276 3660 8271 3673 8277 3673 8234

$$

DMG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:35 PM EDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jul 17, 2:35 PM EDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
235 PM EDT WED JUL 17 2013

.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
VERY LITTLE CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED IN THE
SHORT TERM AS A DEEP RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE
OHIO AND TN VALLEY REGIONS. CONVECTION THIS AFTERNOON WILL DISSIPATE
AFTER SUNSET WITH NO MID/UPPER LEVEL FORCING FOR LIFT OVERNIGHT.
PATCHY VALLEY FOG MAY DEVELOP...ESPECIALLY NEAR BODIES OF WATER OR
LOCATIONS THAT SAW RAIN THIS AFTERNOON. EXPECT MUCH THE SAME
TOMORROW...WITH AFTERNOON CONVECTION DEVELOPING IN THE HIGHER
TERRAIN AND SLOWLY DRIFTING INTO THE VALLEY. WHILE A FEW STORMS MAY
BECOME STRONG...NO SEVERE STORMS ARE EXPECTED. WILL FOLLOW
PERSISTENCE FOR TEMPERATURES...WITH LOWS IN THE UPPER 60S TO LOWER
70S BOTH NIGHTS...AND HIGHS TOMORROW IN THE UPPER 80S LOWER 90S IN
MOST SPOTS.

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...
THE UPPER-RIDGE BEGINS TO BREAK DOWN ON FRIDAY AS IT PUSHES EAST
AND A BROAD LONGWAVE TROUGH MOVES ACROSS THE GREAT LAKES REGION.
THIS WILL DRIVE A SLOW MOVING COLD FRONT INTO THE OHIO VALLEY LATE
FRIDAY INTO SATURDAY...AND EVENTUALLY INTO THE SOUTHERN
APPALACHIANS AND TENNESSEE VALLEY LATE SATURDAY INTO SUNDAY. MODELS
ARE ALSO INDICATING THE POTENTIAL FOR A PLUME OF GULF MOISTURE TO
PUSH NORTHWARD INTO THE REGION THIS WEEKEND...WHICH COULD LEAD TO
SOME SLIGHTLY BETTER CHANCES FOR DIURNAL CONVECTION ON SATURDAY.
THEREAFTER...POPS INCREASE TO LIKELY SATURDAY NIGHT INTO SUNDAY AS
THE FRONT SAGS SOUTH INTO THE AREA. THOUGH NOTHING WIDESPREAD IS
EXPECTED...HIGH INSTABILITY AND SOME MODERATE SHEAR WILL ALLOW FOR
SOME STORM ORGANIZATION AND FOR SOME STORMS TO BECOME STRONG TO
SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS...HAIL AND
ESPECIALLY LOCALLY HEAVY RAINFALL.

THE FRONT WILL MOVE SOUTH AND OUT OF THE REGION SUNDAY NIGHT INTO
MONDAY...BUT THE SLOW MOVING UPPER-TROUGH OVER THE GREAT LAKES WILL
ALLOW FOR A FEW SHORTWAVES TO MOVE ACROSS THE AREA DURING THE EARLY
TO MIDDLE PART OF NEXT WEEK. THIS WILL YIELD A REASONABLE CHANCE
FOR SCATTERED CONVECTION EACH DAY AND SOME COOLER TEMPERATURES IN
THE MID TO UPPER 80S GIVEN THE ADDITIONAL CLOUD COVER EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             72  93  72  92  72 /  20  30  10  30  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  71  92  72  90  72 /  20  20  10  30  20
OAK RIDGE, TN                       71  92  71  89  72 /  20  20  10  30  20
TRI CITIES AIRPORT, TN              68  91  68  87  68 /  30  20  20  30  30

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.

&&

DGS/AMP
Hazardous weather outlook, Jul 17, 5:20 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
520 PM EDT WED JUL 17 2013

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-181000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
520 PM EDT (420 PM CDT) WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT...

A FEW ISOLATED STORMS THIS AFTERNOON AND EVENING MAY BECOME STRONG
TO SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS...LARGE
HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH DAY THIS
WEEK...WITH A FEW ISOLATED STORMS EACH AFTERNOON AND EVENING
BECOMING STRONG TO SEVERE. THE MAIN THREATS WILL BE THE POSSIBILITY
OF DAMAGING WINDS...LARGE HAIL...CLOUD TO GROUND LIGHTNING...AND
LOCALLY HEAVY RAINFALL.

THE COVERAGE OF THUNDERSTORMS WILL GRADUALLY INCREASE TOWARDS THE
END OF THE WEEK...WITH A WEAK COLD FRONT SLOWLY APPROACHING THE
REGION THIS WEEKEND. AS A RESULT...THE POSSIBILITY OF DAMAGING
WINDS...LARGE HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY
RAINFALL WILL INCREASE THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND.

In the hours before

Special weather statement, Jul 17, 4:38 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
438 PM EDT WED JUL 17 2013

VAZ002-005-172130-
SCOTT VA-WISE VA-
438 PM EDT WED JUL 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR CITY OF NORTON...WISE AND SCOTT
COUNTIES UNTIL 530 PM EDT...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF WISE...MOVING SOUTHWEST AT 10
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WISE...NORTON AND
COEBURN.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
Local storm report, Jul 17, 4:41 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
441 PM EDT WED JUL 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             4 SSE BRISTOL TN        36.51N 82.17W
07/17/2013  E1.00 INCH       SULLIVAN           TN   TRAINED SPOTTER

            ONE INCH HAIL REPORTED AT THE INTERSECTION OF WEAVER PIKE
            AND OLD JONESBORO RD.

&&
Special weather statement, Jul 17, 5:13 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
513 PM EDT WED JUL 17 2013

TNZ098-172200-
MARION TN-
413 PM CDT WED JUL 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 500 PM CDT...

AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF SOUTH PITTSBURG...OR 11
MILES NORTHWEST OF BRIDGEPORT...MOVING SOUTH AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ORME.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
Local storm report, Jul 17, 5:21 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
521 PM EDT WED JUL 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             2 N BLUFF CITY          36.49N 82.27W
07/17/2013  E0.88 INCH       SULLIVAN           TN   911 CALL CENTER

&&
Special weather statement, Jul 17, 5:27 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
527 PM EDT WED JUL 17 2013

TNZ015>017-VAZ005-172215-
HANCOCK TN-HAWKINS TN-SCOTT VA-SULLIVAN TN-
527 PM EDT WED JUL 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT...HAWKINS...HANCOCK AND
WESTERN SULLIVAN COUNTIES UNTIL 615 PM EDT...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GATE CITY...MOVING SOUTHWEST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLINCHPORT...
DUFFIELD...MOUNT CARMEL...CHURCH HILL AND OKOLONA.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!
Special weather statement, Jul 17, 6:31 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
631 PM EDT WED JUL 17 2013

TNZ040-041-070-073-074-172315-
COCKE SMOKY MOUNTAINS TN-JEFFERSON TN-NORTH SEVIER TN-NORTHWEST COCKE
TN-SEVIER SMOKY MOUNTAINS TN-
631 PM EDT WED JUL 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR SEVIER...COCKE AND JEFFERSON
COUNTIES UNTIL 715 PM EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF WATERVILLE...OR 9 MILES
SOUTH OF NEWPORT...MOVING WEST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHESTNUT HILL...
PITTMAN CENTER AND BIRD CROSSING.

IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN!

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 9:35 PM EDTAreal Flood AdvisoryMRXBradley, Hamilton85 min
Jul 17, 4:17 PM EDTSevere Thunderstorm WarningMRXSullivan28 min
Jul 17, 4:43 PM EDTAreal Flood AdvisoryMRXCarter, Unicoi2 hr
Jul 17, 4:47 PM EDTSevere Thunderstorm WarningMRXCarter, Sullivan, Washington28 min
Jul 17, 4:50 PM EDTAreal Flood AdvisoryMRXSullivan115 min
Jul 17, 5:25 PM EDTAreal Flood AdvisoryMRXMarion110 min
Jul 17, 5:50 PM EDTAreal Flood AdvisoryMRXSullivan, Washington3 hr
Jul 17, 7:14 PM EDTAreal Flood AdvisoryMRXCocke, Sevier2 hr
Jul 17, 4:52 PM EDTSevere Thunderstorm WarningMRXLee, Wise38 min
Jul 17, 6:17 PM EDTAreal Flood AdvisoryMRXScott118 min

Nearby

Flash Flood Warnings in Tennessee, 2013Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.